Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A class of maximal ideals in the lattice of topologies

Authors: W. J. Thron and R. A. Valent
Journal: Proc. Amer. Math. Soc. 87 (1983), 330-334
MSC: Primary 54A10; Secondary 06B10
MathSciNet review: 681843
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this article we investigate maximal ideals in the lattice of all topologies on a fixed set. Padmanabhan and Rao were the first to study maximal ideals in this lattice. They characterized the principal maximal ideals. Their main result was incorrect but their approach proved helpful to us. We exhibit a class of nonprincipal maximal ideals and also give an example to show that the class in question is not exhaustive.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54A10, 06B10

Retrieve articles in all journals with MSC: 54A10, 06B10

Additional Information

PII: S 0002-9939(1983)0681843-6
Article copyright: © Copyright 1983 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia